A pseudospectral penalty scheme for 2D isotropic elastic wave computations

Ko An Feng, Chun Hao Teng, Min Hung Chen

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)


In this paper, we present a pseudospectral scheme for solving 2D elastic wave equations. We start by analyzing boundary operators leading to the well-posedness of the problem. In addition, equivalent characteristic boundary conditions of common physical boundary conditions are discussed. These theoretical results are further employed to construct a Legendre pseudospectral penalty scheme based on a tensor product formulation for approximating waves on a general curvilinear quadrilateral domain. A stability analysis of the scheme is conducted for the case where a straight-sided quadrilateral element is used. The analysis shows that, by properly setting the penalty parameters, the scheme is stable at the semi-discrete level. Numerical experiments for testing the performance of the scheme are conducted, and the expected p- and h-convergence patterns are observed. Moreover, the numerical computations also show that the scheme is time stable, which makes the scheme suitable for long time simulations.

Original languageEnglish
Pages (from-to)313-348
Number of pages36
JournalJournal of Scientific Computing
Issue number3
Publication statusPublished - 2007 Dec

All Science Journal Classification (ASJC) codes

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Engineering(all)
  • Computational Theory and Mathematics
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'A pseudospectral penalty scheme for 2D isotropic elastic wave computations'. Together they form a unique fingerprint.

Cite this